Tennessee, 2023

Tornado and Flash Flooding in Tennessee, February 16, 2023

February 16, 2023 · NWS MEG · 23 events in 8 counties and zones

A warm front lifted north of the area and warm, moist, and unstable air flowed into the Mid-South during the morning hours of February 16, 2023. A strong upper-level jet streak across the Great Lakes produced ascent across the Mid-South resulting in showers and thunderstorms with heavy rainfall and flash flooding across West Tennessee.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$560,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A warm front lifted north of the area and warm, moist, and unstable air flowed into the Mid-South during the morning hours of February 16, 2023. A strong upper-level jet streak across the Great Lakes produced ascent across the Mid-South resulting in showers and thunderstorms with heavy rainfall and flash flooding across West Tennessee. Later in the day as the cold front approached, thunderstorms intensified and produced a few tornadoes across northeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 16, 1:14 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 16, 1:14 AM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
114 AM CST Thu Feb 16 2023

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE FOR SEVERE POTENTIAL/TOR WATCH #34... Issued at
1252 AM CST Thu Feb 16 2023

There is still a complex mesoscale system across the Midsouth,
including an ill-defined warm front that does not seem to be
rooted at the surface, a 45-55kt LLJ streaming from the the SSW,
and a well-phased 110kt upper level jet streaming in from the SW.
ML CAPE near or above 1500 j/kg has been analyzed along and west
of the Mississippi river valley from Tunica, MS up through western
portions of the Missouri Bootheel. Weak low level LAPSE rates
should diminish the threat of additional hail. The HRRR tends to
want to develop a line of supercells along the warm front from
west central TN into east central Arkansas, generally along or
just north of the Interstate corridor. 0-3kt ESRH is in the
300-400 m/s more than sufficient for rotating updrafts and
tornadoes. These storms would move to the northeast from 30-40kt.
The main threat from these storms would be locally damaging wind
and tornadoes.

Before sunrise another line of thunderstorms is modeled to sweep
across the Midsouth from the west. This line is currently moving
into east Arkansas. Short lived tornadoes and damaging wind will
be the main threat.

Additionally, rainfall rates on 1-2 inches per hour could result
in localized flooding.

30/Sirmon

&&

.UPDATE...
Issued at 1043 PM CST Wed Feb 15 2023

Thunderstorms remain likely overnight. Damaging wind and large
hail will be possible with the strongest storms. Tornadoes will be
possible with any storms that become rooted in a near-surface
layer.

A cluster of storms lifted up the MS River delta earlier this
evening. A storm split southwest of Memphis, with the left-moving
storm producing damaging hail at Marion and West Memphis AR.

The 00Z LZK sounding showed an elevated mixed layer (EML) based
around 780mb, which capped deep convection over AR in the early
evening. No such capping inversion was evident on the upstream 00Z
OUN and expect the EML over AR to gradually erode into the early
overnight. Latest GOES water vapor imagery indicates a subtle
shortwave lifting through southwest AR. Shallow convection
developed in advance of this feature, but has recently shown signs
of an uptick in intensity. With the aforementioned EML erosion
and a strengthening low level jet, the severe thunderstorm threat
will likely increase along and west of the MS River into the early
overnight hours.

The tornado threat will be contingent on storms becoming rooted
in the boundary layer. Typically, this becomes less likely into
the overnight hours, absent a boundary. With storm clusters
expected, mesoscale boundaries may provide such a focus, but this
is not entirely clear. If a storm did root in a near-surface
layer, it would have access to 0-3km storm relative helicity
nearing 500 m2/s2. For the Memphis county warning area, the
highest combination of mixed layer CAPE and deep layer shear will
be over the MS River delta of east AR and northwest MS, extending
into southwest TN. We're not out of the woods yet.

PWB

&&

.SYNOPSIS...
Issued at 313 PM CST Wed Feb 15 2023

A nocturnal severe weather outbreak is setting up over the Mid
South this evening. Showers and storms will develop later on this
evening and last through Thursday morning. This will be a long
duration severe event with the possibility of multiple waves of
storms. Dry and cooler conditions return Friday as surface high
pressure shifts across the area. Expect some sub freezing morning
lows Friday and through the weekend. High temperatures will trend
warmer through the weekend, back to near 60 by Sunday and in the
70s early next week. Warm conditions are expected to continue into
next week as showers and thunderstorms return to the forecast.

&&

.DISCUSSION...
(This evening through next Tuesday)
Issued at 313 PM CST Wed Feb 15 2023

A long duration severe weather outbreak looks poised to occur
tonight into Thursday for the Mid South. Now is the time to prepare
for adverse weather. Nighttime severe weather can be particularly
dangerous. All the ingredients are in place shear, moisture,
instability, and lift will all be in place over the region for an
extended period of time. Dewpoints across the region range from
the mid 60s across north MS to the upper 50s and lower 60s across
E AR and W TN. Dewpoints should continue to surge into the region
ahead of the front tonight. Temperatures will remain mild and
winds will remain elevated keeping the area prime for storm
development. Shear will not be an issue either as we will be in a
favorable position under a jet streak as well as 0-3 KM SRH
values will be anywhere between 300-500 m2/s2 over the region
tonight. We have been capped for the most part today, and that is
why we have been mostly quiet on the radar. Looking at the current
vis sat there is a large area of cloud streaks across the Lower
Mississippi Valley. This is indicative of horizontal shear and
the atmosphere starting to uncap and destabilize. Latest guidance
suggests that we could have between 1000-2000 J/KG of CAPE over
the Mid South tonight...this is concerning as this event we should
have the instability in place. This has been the missing link
over the last few systems. With all of that being said the Storm
Prediction Center has a large portion of the forecast area in an
Enhanced Risk of Severe weather tonight. All modes of severe
weather will be on the table. Tornadoes will be possible...some of
those tornadoes could be strong meaning EF2 or better. I am
concerned with this aspect of the threat. Large hail and damaging
winds will be possible.

Storm mode will also be important as this event should start out
as supercells, and possibly congealing into a QLCS or cluster of
storms. The supercells pose the greatest threat for the stronger
tornadoes early in the event. The best time for that is from 7PM
tonight through about 2AM tonight. The mode should congeal to a
large area of storms and tornadoes could be embedded in that, but
the heavy rain and damaging wind threat then increases during that
timeframe. Rainfall totals through tomorrow should mostly stay
just under 2 inches, but any locally higher amounts could result
in localized flooding issues. The WPC has included most of the
Midsouth in a marginal risk for Excessive Rainfall for tonight.
Portions of northeast MS and west TN near the TN river are also
included in a Slight Risk for Day 2.

The severe threat continues into Thursday as the front finally
starts to really push through the region. Storms should develop
along the front again on Thursday. Strong to severe storms will
continue and may redevelop especially across NE Mississippi. This
would be the reason why the enhanced risk remains in the area
through Thursday. Storms should be completely out of the region
by Thursday afternoon. Needless to say this is a formidable system
and everyone should stay weather aware overnight and Thursday.

Cooler and dry air will filter across the Midsouth Friday and
remain in place through the weekend. Some sub-freezing
temperatures are expected Friday, Saturday and Sunday mornings.
Highs will trend warmer; from the 40s on Friday, to the 50s on
Saturday and near 60 by Sunday.

Warm conditions are expected early next week but showers and maybe
a few thunderstorms are expected to return to the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1141 PM CST Wed Feb 15 2023

Bulk of TSRA had moved north of MEM at 0545Z, but additional
upstream TSRA development is expected over the delta to the
southwest of MEM through 11Z or so. Any break in storm coverage
toward sunrise will be short-lived, with additional TSRA expected
along an approaching cold front. These will likely have at least
broken coverage along the front, especially once they lift east of
MEM after 18Z.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&

PUBLIC FORECAST...JDS
AVIATION...PWB

In the hours before

Local storm report, Feb 15, 10:23 PM CST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     HAIL             WEST MEMPHIS            35.15N 90.18W
02/15/2023  E2.00 INCH       CRITTENDEN         AR   PUBLIC

            HEN EGG SIZED HAIL REPORTED ON TWITTER.

0926 PM     HAIL             2 W EDMONDSON           35.10N 90.35W
02/15/2023  E0.50 INCH       CRITTENDEN         AR   PUBLIC

            VIDEO ON TWITTER REPORT.

&&
Special weather statement, Feb 15, 10:25 PM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Memphis TN
1025 PM CST Wed Feb 15 2023

MOZ115-TNZ001-002-019-160500-
Pemiscot MO-Lake TN-Obion TN-Dyer TN-
1025 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of central Pemiscot,
western Dyer, southwestern Obion and southern Lake Counties through
1100 PM CST...

At 1025 PM CST, Doppler radar was tracking a strong thunderstorm over
Heloise, or 10 miles south of Caruthersville, moving northeast at 55
mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Caruthersville, Hayti, Ridgely, Cooter, Heloise, Miston, Cloverdale,
Cottonwood Grove, Lenox, Ayers, Cat Corner, Hathaway, Broadmoor,
Madie, Lane, Bogota, Tennemo, Boothspoint, Big Boy Junction and
Millsfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for eastern
Arkansas...southeastern Missouri...and west Tennessee.

&&

LAT...LON 3625 8930 3594 8953 3599 8973 3600 8973
      3600 8976 3602 8984 3636 8969
TIME...MOT...LOC 0425Z 205DEG 46KT 3603 8963

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
Local storm report, Feb 15, 10:29 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HAIL             7 W MILLINGTON          35.33N 90.02W
02/15/2023  M1.50 INCH       SHELBY             TN   PUBLIC

            TWITTER REPORT IMAGE.

&&
Local storm report, Feb 15, 10:32 PM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CST WED FEB 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HAIL             2 ENE WEST MEMPHIS      35.16N 90.15W
02/15/2023  E1.25 INCH       CRITTENDEN         AR   PUBLIC

            BROKEN WINDSHIELD FROM FALLEN HAIL ON
            TWITTER. ESTIMATED 1.25IN.

&&
Special weather statement, Feb 15, 10:37 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Memphis TN
1037 PM CST Wed Feb 15 2023

TNZ050-052-090-160500-
Hardeman TN-Madison TN-Haywood TN-
1037 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of northwestern
Hardeman, southeastern Haywood and central Madison Counties through
1100 PM CST...

At 1036 PM CST, Doppler radar was tracking a strong thunderstorm over
Hillville, or 11 miles southeast of Brownsville, moving northeast at
55 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Jackson, Bemis, Hillville, Mercer, Neely, Malesus, Huntersville,
Cedar Chapel, Vildo, Hatchie, Westover, Madison Hall, Uptonville,
Gilmore, Maple Grove, Denmark, Leighton and East Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for west
Tennessee.

&&

LAT...LON 3537 8917 3546 8922 3573 8886 3558 8865
TIME...MOT...LOC 0436Z 234DEG 47KT 3546 8914

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
Special weather statement, Feb 15, 10:56 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Memphis TN
1056 PM CST Wed Feb 15 2023

MOZ115-TNZ001-002-160515-
Pemiscot MO-Lake TN-Obion TN-
1056 PM CST Wed Feb 15 2023

...A strong thunderstorm will impact portions of northeastern
Pemiscot, western Obion and northeastern Lake Counties through 1115
PM CST...

At 1056 PM CST, Doppler radar was tracking a strong thunderstorm near
Tiptonville, or near Reelfoot Lake State Park, moving north at 40
mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Reelfoot Lake State Park, Tiptonville, Clayton, Hornbeak, Samburg,
Wynnburg, Wright, Cronanville, Roneys Store, Elbridge, Sunkist Beach,
Blue Bank, Proctor City, Jacksonville, Spout Springs, Mooring, Walnut
Log, Grays Camp, Haynes and Lassiter Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 500 AM CST for southeastern
Missouri...and west Tennessee.

&&

LAT...LON 3651 8918 3624 8930 3635 8966 3640 8964
      3641 8961 3640 8959 3634 8954 3635 8952
      3638 8951 3642 8955 3646 8952 3648 8952
      3650 8954 3650 8949 3647 8949 3646 8947
      3650 8942 3651 8930
TIME...MOT...LOC 0456Z 194DEG 33KT 3633 8950

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

The radar

The Memphis radar (KNQA), 11 km away, was scanning. The volume nearest the first event began at 07:28 UTC.

Open the radar archive at this moment

Event by event

13 flash flood, 7 heavy rain, 2 thunderstorm wind, 1 tornado. Local standard time, as filed.

Heavy Rain, Tipton

When
February 16, 1:30 AM CST to 6:20 AM CST
Where
Tipton County, 1 mi E of Dixonville
Reported by
CoCoRaHS
Coordinates
35.430, -89.932

The COCORAHS observer measured 3.11 inches of rain near Dixonville.

Heavy Rain, Lauderdale

When
February 16, 1:30 AM CST to 6:00 AM CST
Where
Lauderdale County, 2 mi S of Gates
Reported by
CoCoRaHS
Coordinates
35.801, -89.420

The COCORAHS observer measured 5.35 inches of rain near Gates.

Heavy Rain, Weakley

When
February 16, 3:00 AM CST to 9:22 AM CST
Where
Weakley County, 3 mi ESE of Dresden
Reported by
Mesonet
Coordinates
36.283, -88.670

The river gauge on the Middle Fork of the Obion River measured 4.93 inches of rain.

Heavy Rain, Crockett

When
February 16, 3:00 AM CST to 9:19 AM CST
Where
Crockett County, 2.34 mi ESE of Elizabeth
Reported by
Mesonet
Coordinates
35.960, -89.140

The river gauge on the Middle Fork of the Forked Deer River measured 4.46 inches of rain.

Heavy Rain, Henry

When
February 16, 3:00 AM CST to 9:06 AM CST
Where
Henry County, 4 mi NNE of Paris
Reported by
Mesonet
Coordinates
36.353, -88.293

The mesonet station, AS242, measured 3.28 inches of rain.

Heavy Rain, Weakley

When
February 16, 3:00 AM CST to 9:00 AM CST
Where
Weakley County, 3.2 mi NW of Gleason
Reported by
Mesonet
Coordinates
36.253, -88.661

The mesonet station, DRST1, measured 3.52 inches of rain.

Heavy Rain, Weakley

When
February 16, 3:00 AM CST to 8:05 AM CST
Where
Weakley County, Greenfield
Reported by
RAWS
Coordinates
36.150, -88.800

The Greenfield RAWS site measured 5.60 inches of rain.

Thunderstorm Wind, Gibson

When
February 16, 4:38 AM CST to 4:43 AM CST
Where
Gibson County, 2.55 mi W of Grizzard
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
36.036, -89.025

Multiple trees were knocked down across Old Dyersburg Road. Trees fell on a house.

Flash Flood, Gibson

When
February 16, 6:00 AM CST to 7:30 AM CST
Where
Gibson County, 1.08 mi W of Four Pts to 1.19 mi S of Four Pts
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.118, -88.869

Jack Spence Road and Old Trenton Dresden Road were closed due to flooding.

Flash Flood, Weakley

When
February 16, 6:00 AM CST to 7:30 AM CST
Where
Weakley County, 1 mi N of Gleason to 1.27 mi N of Gleason
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.234, -88.620

Old Highway 22 was impassable near Gleason.

Flash Flood, Crockett

When
February 16, 6:30 AM CST to 7:30 AM CST
Where
Crockett County, 0.66 mi SSE of Elizabeth
Cause
Heavy Rain
Property damage
$10,000
Reported by
Public
Coordinates
35.961, -89.177

Elizabeth Road was washed out between Jerald White Road and Harbor Road.

Flash Flood, Tipton

When
February 16, 6:30 AM CST to 7:30 AM CST
Where
Tipton County, 1.17 mi NE of Salem to 0.75 mi E of Salem
Cause
Heavy Rain
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.442, -89.735

Fayne Road and Lucado Road were closed east of Atoka due to flooding. Vehicles were stalled in the flooded roadways.

Flash Flood, Henry

When
February 16, 7:00 AM CST to 8:00 AM CST
Where
Henry County, 3.89 mi SSW of South Midway to 3.88 mi SSW of South Midway
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.225, -88.487

New Bethel Road was flooded.

Flash Flood, Henry

When
February 16, 7:00 AM CST to 10:15 AM CST
Where
Henry County, 1.76 mi ENE of Paris to 1.18 mi WNW of Paris
Cause
Heavy Rain
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
36.310, -88.291

Heavy rain resulted in the flooding of Town Creek and Jones Bend Creek in Paris. North Poplar Street was flooded and impassable. Mordecai Johnson Park was flooded. Trailers off Jackson Drive were cut off and flooded. Industrial buildings along East Wood Street were flooded.

Flash Flood, Henry

When
February 16, 8:00 AM CST to 9:00 AM CST
Where
Henry County, Como to 0.75 mi ESE of Como
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.300, -88.520

Highway 54 was flooded at Como.

Flash Flood, Henry

When
February 16, 8:15 AM CST to 10:15 AM CST
Where
Henry County, 1.82 mi SSE of Henry Co Arpt to 2.44 mi SW of Porter Court
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.306, -88.367

Highway 54 was flooded at the Paris city limits.

Flash Flood, Gibson

When
February 16, 9:07 AM CST to 11:00 AM CST
Where
Gibson County, 1.23 mi W of Dyer to 1.05 mi SE of Dyer
Cause
Heavy Rain
Reported by
Public
Coordinates
36.066, -89.022

Old Dyer Yorkville Road was impassable due to flooding. There was widespread flooding in the Dyer area.

Flash Flood, Henry

When
February 16, 10:48 AM CST to 12:30 PM CST
Where
Henry County, 1.36 mi NW of Whitlock to 2.04 mi NW of Whitlock
Cause
Heavy Rain
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
36.381, -88.370

Whitlock Road was impassable due to flash flooding. Odom road was washed out and impassable.

Flash Flood, Gibson

When
February 16, 11:00 AM CST to 12:30 PM CST
Where
Gibson County, 0.64 mi NE of Sitka to 0.57 mi NW of Graball
Cause
Heavy Rain
Reported by
Public
Coordinates
35.876, -88.761

Sitka Road near Milan was flooded.

Flash Flood, Gibson

When
February 16, 11:00 AM CST to 12:30 PM CST
Where
Gibson County, 1.46 mi NW of Ledbetter to 1.18 mi S of Whitway
Cause
Heavy Rain
Reported by
Public
Coordinates
35.943, -88.751

Gann Road near Milan was flooded.

Flash Flood, Gibson

When
February 16, 11:41 AM CST to 12:30 PM CST
Where
Gibson County, 2.69 mi SSE of Trenton to 2.11 mi SSE of Trenton
Cause
Heavy Rain
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.943, -88.915

Sammons Road and Harpers Chapel Road were washed out due to flash flooding.

Tornado, McNairy

When
February 16, 1:43 PM CST to 1:48 PM CST
Where
McNairy County, 1.65 mi N of Ramer to 2.16 mi NW of Eastview
Rating
EF1
Path length
3.13 mi
Path width
105 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
35.094, -88.631

The first identifiable damage from this tornado began on Friendship Road north northwest of Ramer. A detached metal and wood garage at this location was destroyed with numerous hardwood and softwood trees uprooted and snapped on the property. The tornado moved to the northeast and caused damage to a property on Teague Lane. Another large garage made of metal and wood was destroyed. A single-family residence on this property sustained a significant loss of roof material. The tornado moved eastward along Feddie Davis Road and caused additional hardwood and softwood tree damage. The tornado likely dissipated in a wooded area west of Highway 45. Peak winds were estimated at 105 mph.

Thunderstorm Wind, Decatur

When
February 16, 1:47 PM CST to 1:49 PM CST
Where
Decatur County, 0.89 mi SE of Parsons Scott Arpt to 1.12 mi E of Parsons Scott Arpt
Measured
78 kt (90 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
35.620, -88.120

Straight-line wind damage occurred southeast of Parsons. A large garage sustained significant damage. The structure was impacted by straight-line winds on the western outer wall resulting in the uplifting of the roof and partial collapse of the north and south-facing walls. Other areas of the roof remained intact. A few trees on the property were also uprooted. Additional damage was noted about one-half mile to the northeast from the garage where a single-wide mobile home was significantly damaged. Little to no damage was found in a subdivision between these two points. Preliminary indications suggest straight-line winds of 80 to 90 mph.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2023Every state in 2023This day in weather historyThe tornado archive for Tennessee, 2023Warnings in Tennessee, February 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1083770, 1083771, 1082563, 1082564, 1082565, 1083765, 1083767, 1082542, 1082544, 1082545, 1082546, 1082547, 1082548, 1083984, 1082549, 1082550, 1082551, 1082553, 1085249, 1085254, 1082554, 1082557, 1082561.